MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 30GA 7/8IN BSG CLEAR HUB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 30GA 7/8IN BSG CLEAR HUB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 302890
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 425 needles 30ga 7/8in bsg clear hub had excessive epoxy found on them before use.The following information was provided by the initial reporter: they received a customer complaint related to needles with ¿dripover".Our customer returned to us 425 pieces tag as defective.Your lot is 8284657.
 
Additional Manufacturer Narrative
Investigation: four hundred four (404) samples and four (4) photos were provided by the customer for investigation.The four hundred four (404) samples were received in a plastic baggie without shields covering the needles; therefore, to reduce the potential of a needle stick injury the samples were not removed from the baggie and examined individually but were visually examined as a group in the baggie using unaided vision.There was epoxy drip over observed on the needle hubs in varying degrees.Additionally, four (4) photos were also provided by the customer.Two (2) of the photos show a single needle hub assembly which has epoxy drip over on the needle hub.The third (3rd) photo shows seven (7) needle hub assemblies which have epoxy drip over on the needle hubs to varying degrees.The fourth (4th) photo shows three (3) needle hubs which do not have any epoxy drip over.An epoxy drip over generally occurs when the epoxy applicator fails to shut off for a missing cannula.There are several contributing / possible factors.A dirty sensor that doesn¿t shut the epoxy off for a missing cannula the epoxy pressure is too high.The epoxy applicator needs attention ¿ it isn¿t shutting off when it should.The epoxy viscosity is also related to temperature fluctuations.If the temperature goes up, the epoxy gets thinner and flows faster.Bd acknowledges that the photo shows a needle that has epoxy drip over on the needles / needle hubs.A device history record (dhr) review was performed on the batch associated with this investigation.The dhr review did not reveal any defects or issues reported and no quality notifications were issued.
 
Event or Problem Description
It was reported that 425 needles 30ga 7/8in bsg clear hub had excessive epoxy found on them before use.The following information was provided by the initial reporter: they received a customer complaint related to needles with ¿drip over".Our customer returned to us 425 pieces tag as defective.Your lot is 8284657.

Brand Name
NEEDLE 30GA 7/8IN BSG CLEAR HUB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8781573
Report Number1911916-2019-00683
Device Sequence Number16743634
Product Code FMI
UDI-Device Identifier50382903028905
UDI-Public50382903028905
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number302890
Device Lot Number8284657
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;